Time-Dependent and Immunosuppressive Drug-Associated Adverse Event Profiles in De Novo Kidney Transplant Recipients Converted from Tacrolimus to Sirolimus Regimens
Felix, Maria Julia Pereira [UNIFESP]
Felipe, Claudia Rosso [UNIFESP]
Tedesco-Silva, Helio [UNIFESP]
Medina-Pestana, Jose Osmar [UNIFESP]
Is part ofPharmacotherapy
MetadataShow full item record
Study ObjectiveTo evaluate the safety and tolerability of immunosuppressive drugs used in a planned randomized conversion from a calcineurin inhibitor, tacrolimus, to a mammalian target of rapamycin inhibitor, sirolimus, in de novo kidney transplant recipients. DesignProspective safety analysis of data from a prospective, randomized, open-label, controlled study. PatientsA total of 119 adult kidney transplant recipients who received tacrolimus (TAC), mycophenolate sodium (MPS), and prednisone between February 2008 and May 2010; after 3 months of this regimen, 60 of these patients were randomized to conversion from TAC to sirolimus (SRL/MPS group), and 59 patients continued with the TAC regimen (TAC/MPS group). Measurements and Main ResultsBoth groups were followed for 24 months after transplantation for immunosuppressive regimen-associated and time-dependent occurrences of adverse events (AEs) and serious adverse events (SAEs). Before conversion from TAC to SRL, the cumulative incidence of AEs was 98%; 25% were SAEs. Gastrointestinal AEs (66%) and infections (58%) were the most frequent AEs. The incidences of TAC and MPS dose reductions due to AEs were 1.7% and 12%, respectively. After conversion, no significant differences were noted in the SRL/MPS group versus the TAC/MPS group in the cumulative incidences of AEs (100% vs 98%) and SAEs (27% vs 30%). The most common AEs were gastrointestinal (70% vs 54%, p=0.23) and infection (77% vs 73%, p=0.79) in the SRL/MPS versus TAC/MPS groups. The incidence of aphthous ulcer (28% vs 0%, p=< 0.01), sinusitis (10% vs 0%, p=0.01), dermatitis (15% vs 3%, p=0.03), and dyslipidemia (35% vs 14%, p=0.02) were higher in the SRL/MPS group compared with the TAC/MPS group. Cox proportion regression analysis showed a higher relative risk for gastrointestinal (hazard ratio [HR] 1.9, 95% confidence interval [CI] 1.2-3.01, p<0.05) and skin and subcutaneous tissue (HR 2.5, 95% CI 1.1-4.1, p<0.05) AEs in the SRL/MPS group compared with the TAC/MPS group. AE-related dose reductions occurred in 18.3% of patients receiving SRL and 3.3% of patients receiving TAC. MPS dose reductions due to AEs occurred in 11.7% of patients receiving SRL and 13.6% of patients receiving TAC. ConclusionSRL/MPS treatment was associated with a time-dependent higher incidence of gastrointestinal and skin and subcutaneous tissue AEs, which occurred mainly during the first 6 months after conversion from TAC/MPS. Although the treatments with SRL or TAC after 3 months of transplantation showed different safety profiles, both regimens demonstrated adequate tolerability, with low rates of early discontinuation related to AEs.
CitationPharmacotherapy. Hoboken, v. 36, n. 2, p. 152-165, 2016.
- EPM - Artigos